They had me taking 1 Lorcet 10/650mg (4X/day), 1 soma 350mg (3X/day), & 1 nuerontin 300mg (3X/day). I had been on these meds for WELL OVER 5+yrs for fibromyalgia. Today my doc completely changed every med I take, due to my Liver Enzyme Functon Test came out extremely high for tylenol, now to: 1 Zanaflex 4mg (3X/day): generic form I take is Tizanidinen 4mg at the same dosage,which is the replacement for the soma; 1 Roxicodone 15mg (4X/day): generic form I take is Oxcycodone15mg at the same dosage, which is the replacement for the roxicodone; and finally 1 Clonazepam 1mg (1X/day at night time) for restless legs syndrome, which this is in it's generic form. Now the only drug they completely eliminated was the nuerontin. I would like to know if there's anyone out there who has or is taking any of these meds or combination of the meds before or currently & you know, I would like some feedback on any reactions/side effects to taking any/all/some or a combination of any of these drugs, any type of addiction issues w/ any or all of the meds because I have never taken any of these meds previously. If there's anyone who could share some insight or advice for me, it would be gretly apprieciated. I'm a single mother of four & I want to somewhat get an idea of what could possibly be ahead for me. Thank you so much for taking the time to read this & hopefully respond to this.
26 Aug 2010
The 650 in the Loracet you were taking was pure acetaminophen aka Tylenol. With your liver function tests turning out the way it did, that is why your meds were changed to protect your liver most likely.
It sounds like you were given a much stronger pain reliever verses the Neurontin also which has no Tylenol in it and may be safer for you personally (the Roxicodone aka Oxycodone).
For some reasons doctors are trying to steer away from long term use of Soma as I am also on it 3 times a day (mgs are the same in any form) due to prescribing info saying it is for short term use only. I am wondering if my own doctor is going to take me off of it as I've been on Zanaflex before and it didn't help as much and also a few other muscle relaxers that either didn't help as much or after long term use they became ineffective for me as I built up tolerance.
The one thing we must know is that even in chronic pain we are all so very different on what works verses what doesn't in every med we take and how safe it is for us comparing it to risk factors, allergies, and tests.
The Oxycodone is the stronger pain reliever and should provide you with better pain relief than the Loracet.
If you have always taken your meds correctly not abusing them, do not worry about addiction as even the prior meds could cause that. We do become dependent upon them and if taken off completely with no replacement we would all withdrawal like an addict but that doesn't mean we are if we never abuse them and get good pain relief from them not needing or wishing you could take more as coping with living in pain knowing that no pain medication is ever going to fully take the pain away but hopefully give to us a better quality of life and function.
I have been in chronic pain for over 11yrs now, was injured at age 31, and am in fear for my own health and taking prescribed meds. I also have allergies to most pain medications and only one has truly worked for me. I've been able to remain on the same dose of a stronger narcotic pain reliever for 9 of the over 11yrs now without the medication becoming not effective.
Hopefully these new meds will help your pain and also your overall health of your liver and other parts of your body.
I would advise to try it out and see how you feel for at least a couple of months or more unless you have an allergic reaction or feel that you can't breathe as well.
Never go off of any of them unless you have a bad side effect and call your doctor immediately if that happens.
15 Dec 2011
Your new combination should work better for you. They are addictive but that is the trade off. Neurontion is really for seizures but helps with pain or nerve damage pain. I don't care for it because it interfers with the memory. I use to call it the stupid drug because it did affect the memory so much and it would dry out your mouth. Your Lorcet & soma was addictive. You should get better relief with the new dose and not have the problem with the tylenol as the new ones don't have it in it. That should solve your liver problems.That is my take it after working in a pharmacy for 22 yrs.
26 Jan 2013
Like they said before the oxycodone will help better with pain!
But soma's are very dangerous and I know this because I've been taking care of my friend for 6 years and she's still on it and prefers it but she tends to want to take more than the recommended dosage... So I keep my eyes open to keep track!
Also my 30 year old cousin died from taking to many somas, he was living alone and I don't think he kept up with how many he took. His mom went to bring him groceries and found him!
I personally know how we'll they relax you but take as directed.. As for zanaflex, they have never done much for either my friend or myself.
One dr prescribed cymbalta three times a day but let me tell you, it totally changed her ,,, you could see it in her eyes.. After three days on it I took her off if! This friend I'm talking about is 49 yrs old and has had a spinal fusion which went bad so they scheduled another on for last August but she fell by her bed and sat on her right arm which dislocated it - sh's had 3 surgeries on it and the last one they took the hardware out cause it got infected after a week from surgery, so she's had a dislocated shoulder for 6 months now and the back surgery was postponed! The only thing for pain that worked for her was fentanyl 100 mcg when she was in the hospital for 6 weeks for the infection. They have her a refill when she left but her ortho or any other pain mgt doctor I've found will not perscribe it... Doctors suck on my stand point. And that's cause my 12 yr old son pasted from an inoperable brain tumor... The dr just took care of him knowing he would die. But actually he died from the steroids cause it made him have sugar diabetes and high blood pressure !! He went into a diabetic coma a week after being diagnosed with it!
We all have to take the best care of our bodies that we can!!! Just a great statement- doesn't mean I'm following it as I should!!! But it is something to think about!!! Sincerely, Tammy
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... no relief. I also take lyrica, amrix and soma for my back (3 herniated disks). One leg will start and then go away and then the other leg starts. ...
13 answers • 1 Dec 2009
Periodic Limb Movement Disorder - good for restless legs. I have restless leg syndrom and must take 5-6 requip per day to relieve. is gabapentin 100 ...
2 answers • 14 Nov 2010
I'm currently on Requip, but I would like to know if anyone has tried Mirapex, Baclofen, Horizant, or anything else for RLS and PLM? If so, what ...
39 answers • 10 Aug 2011
Mirapex side effect at night, muscle spasm of entire body starting at head and working down to feet?
Has anyone had this problem? Took Mirapex for 4 years for RLS before this started. Almost like a violent yawn where every muscle in my body tenses. ...
1 answer • 28 Dec 2012